Delaware, 2012

Winter Weather in Delaware, January 9, 2012

January 9, 2012 · NWS PHI · 3 events in 3 counties and zones

Weak waves of low pressure moving off the Carolina coast managed to bring light snow into the southern half of Delaware during the second half of the day on the 9th. Snowfall averaged around an inch.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Weak waves of low pressure moving off the Carolina coast managed to bring light snow into the southern half of Delaware during the second half of the day on the 9th. Snowfall averaged around an inch. Because surface and air temperatures were relatively mild, most of the accumulating snow occurred on grassy surfaces and less traveled roadways. Delaware State Police reported only two snow related accidents, both in Kent County. Snow started during the middle of the afternoon on the 9th when air temperatures were in the mid to upper 30s. As the snow fell and increased in intensity, air temperatures dropped closer to the freezing mark (32F). As the precipitation intensity decreased during the evening, rain mixed in with the snow in Sussex County. The precipitation ended by 9 p.m. EST on the 9th. Representative snowfall included 1.3 inches in Greenwood (Sussex County), 1.1 inches in Ellendale (Sussex County) and 0.4 inches in Marydel and Harrington (Kent County). The low pressure systems responsible for the snow moved west to east across the Carolinas on the 9th. The last wave of low pressure moved off the North Carolina coast at 7 p.m. EST on the 9th. As it moved farther offshore, the precipitation ended in Delaware. The general west to east motion and overall weakness of the low pressure systems prevented heavier snow from occurring and also prevented the snow from extending farther northward in the state.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 9, 10:41 AM EST, 3 hours 19 minutes earlier.

Area forecast discussion, Jan 9, 10:41 AM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1041 AM EST MON JAN 9 2012

.SYNOPSIS...
HIGH PRESSURE WILL CREST OVER THE REGION THIS MORNING...THEN MOVE
OFFSHORE THIS AFTERNOON. LOW PRESSURE DEVELOPING OFF THE NORTH
CAROLINA COAST WILL PASS SOUTH OF THE AREA TONIGHT. WEAK HIGH
PRESSURE WILL BUILD IN FOR TUESDAY INTO WEDNESDAY. DEEPENING LOW
PRESSURE IS EXPECTED TO PASS VERY CLOSE TO THE AREA LATE WEDNESDAY
NIGHT AND THURSDAY MORNING BEFORE HEADING FOR THE CANADIAN
MARITIMES. A COLD FRONT WILL CROSS THE REGION LATE THURSDAY NIGHT
AND FRIDAY. HIGH PRESSURE WILL BRING COLDER TEMPERATURES FOR NEXT
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DESPITE HIGH PRESSURE OVER THE AREA TODAY...MODEL GUIDANCE...
12Z NAM RGEM AND GFS...CONTINUE SPREADING PCPN INTO THE SRN PART OF
OUR CWA. NAM AND ASSTD SREF FAMILY TRENDED NORTH ON THE 09Z-12Z
CYCLE. 12Z/9 RGEM IS TOO ROBUST AND LOOKS TOO FAR NORTH AT 15Z.

INCREASED POPS SUBSTANTIALLY AT 930 AM EST FOR S DE AND SE NJ
LATE TODAY-THIS EVENING...USING A BLEND OF THE 09Z SREF WITH THE
12Z NAM NRN EDGE OF .01. NAM IS TYPICALLY A DRY QPF MODEL AND
STILL NOT SCORING AS WELL AS OTHER MODELS IN QPF. THIS FCST IS
BASED ON MODEL RESPONSE TO WAA ALOFT...THIS EVENING...IN ASSN WITH
A SEWD MOVING SHORT WAVE THRU THE GREAT LAKES FORCING LOW PRESSURE
CURRENTLY WITH A PRIMARY CENTER NEAR KTRI IN TENN TO ENERGIZE THE
WAITING LOW NEAR THE NC COAST AND INTENSIFY THAT ENE TONIGHT.

PCPN SHOULD BEGIN AS THE 12Z NAM DEPICTS...IN THE FAR SW PART OF
OUR CWA BETWEEN 19-21Z AND THEN SPREAD TO THE DE ATLC COAST AND
MAYBE CAPE MAY NEAR 23Z.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...POPS ADJUSTED AS PER NEAR TERM DISCUSSION USING A BLEND
OF THE 09Z SREF AND 12Z NAM .01 FOR SE NJ. THIS ENDS PCPN RISK
QUICKER AS WELL IN DE/MD.

PLENTY COLD ENOUGH ALOFT FOR SNOW AND SO THE PTYPE IS SENSITIVE
TO THE BL TEMP WHICH WILL BE COOLING AS WET BULBING OCCURS THIS
EVENING. A SMATTERING OF .1 TO .4 INCH SNOWFALL POSSIBLE BETWEEN
7P AND MIDNIGHT...MAINLY IN DE AND SE NJ.  HWO UPDATED.

PRECIP WILL END BY 06Z.

SMALL CHANCE OF PATCHY FOG LATE TONIGHT IN S NJ AND DE AS SKIES
CLEAR AND SFC WINDS REMAIN LIGHT WITH HIGH HUMIDITY REMAINING
FROM THE EVENING PCPN.

TUESDAY...WEAK COLD AIR ADVECTION BEHIND THE MID LEVEL SHORT WAVE
WILL RESULT IN GUSTY WINDS TUESDAY MIDDAY AND AFTN..TO 25 MPH.

MODEL SOUNDINGS ALSO SHOW THAT THE LEHIGH VALLEY...AS WELL AS THE
SOUTHERN POCONOS AND NORTHWEST NEW JERSEY WILL SEE STRATOCUMULUS
FORM UNDER THE INVERSION IN THE COLD AIR ADVECTION. THERE COULD BE
SOME FLURRIES IN THE HIGHER TERRAIN IN THE MORNING...BUT NOT ENOUGH
CONFIDENCE TO INCLUDE THIS JUST YET. THE AIRMASS UNDER THE INVERSION
GENERALLY SUPPORTS HIGHS IN THE 40S...OUTSIDE THE EFFECT OF THE
TERRAIN. THIS IS CLOSE TO THE MOS BLEND AND THESE NUMBERS ARE
ACCEPTED.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE MAIN EVENT FOR THE PERIOD CONTINUES TO SLIDE BACKWARD WITH
TIME...AND NOW LOOKS TO OCCUR WEDNESDAY NIGHT AND THURSDAY
MORNING.

CLEAR SKIES AND DIMINISHING WINDS IN THE NEW AIRMASS SHOULD ALLOW
TEMPERATURES TO DROP FAIRLY QUICKLY DURING THE EVENING. THE
EXCEPTION HERE COULD BE THE TERRAIN...WHERE THE INVERSION COULD HOLD
ONTO THE MOISTURE A BIT LONGER. HIGH CLOUDINESS INCREASING AFTER
MIDNIGHT SHOULD SLOW THE TEMPERATURE FALL...BUT THE EVENING START
SUGGESTS THAT THE COLDER GFS MOS NUMBERS COULD BE CLOSER TO THE
TRUTH AND ARE ACCEPTED.

THE CLOSING MID LEVEL LOW OVER THE NEW MEXICO EARLY THIS MORNING
WILL BE THE DRIVING FORCE FOR THE EVENT WEDNESDAY NIGHT INTO
THURSDAY. SINCE THE SYSTEM IS CLOSING...IT MAKES SENSE THAT MODELS
ARE SLOWING ITS APPROACH (AND ITS INFLUENCE OVER US). TYPICALLY...
CLOSED MID LEVEL SYSTEM MOVE SLOWER THAN MODELS ADVERTISE...AND IT
NOW APPEARS AS THOUGH THE FIRST HALF OF WEDNESDAY WILL REMAIN DRY.
THE MID LEVEL SHORT WAVE RIDGING WILL BE EXITING IN THE MORNING...
AND THE AIRMASS WILL BE DRY. BASED ON THE ABOVE...THE MENTION OF
PRECIPITATION WAS PUSHED BACK 3 TO 6 HOURS FROM THE PREVIOUS
FORECAST.

WHILE THE AIRMASS IS DRY...THE DELAY CONCERNING THE ONSET OF
PRECIPITATION MAY ALLOW EVAPORATIVE COOLING TO PLAY A ROLE. A FEW WET
SNOWFLAKES OR ICE PELLETS ARE POSSIBLE IN THE HIGHER TERRAIN AS THE
PRECIPITATION STARTS WEDNESDAY EVENING. HOWEVER...THE COLUMN BECOMES
FLOODED WITH WARM AIR...AND IT WILL LOSE ITS ABILITY TO MAKE
SNOWFLAKES. ANY MIX AT THE START SHOULD BE FAIRLY BRIEF.

THE MAIN EVENT SHOULD OCCUR BETWEEN 0600 UTC AND 1200 UTC. THE
SOURCE OF THE AIRMASS IS THE WESTERN AND CENTRAL GULF. MODELS HAVE
BEEN PERSISTENTLY SHOWING PRECIPITABLE WATER VALUES NEAR 1.20
INCHES...WHICH IS 2 OR 3 STANDARD DEVIATIONS ABOVE NORMAL. THE
STRONG WARM AIR ADVECTION WILL BE FOCUSED ON AND ABOVE THE
APPROACHING WARM FRONT. THIS WILL BE AIDED BY THE APPROACH OF A 50
KNOT LOW LEVEL JET.

IT IS DURING THIS TIME THAT HEAVY RAIN IS A THREAT. THE LATEST MMEFS
OUTPUT DOES NOT SHOW ANY POINTS GETTING TOWARD FLOOD. HOWEVER...IF
RAINFALL AMOUNTS APPROACH ONE AND ONE-HALF INCHES (WHICH IS NOT OUT
OF THE QUESTION...EVEN WITH THE PROGRESSION NATURE OF THE SYSTEM)...
SMALL STREAM FLOODING BECOMES POSSIBLE. BOTH HEADWATER GUIDANCE
AND FLASH FLOOD GUIDANCE SUGGEST THAT THE I 95 CORRIDOR WILL BE
MORE AT RISK...WITH FLASHIER STREAMS BEING THE MAIN THREAT. MUCH
TOO EARLY FOR A FLOOD WATCH...BUT THIS WILL NEED TO BE MONITORED.

THE NEXT THREAT IS CONVECTION. THERE IS STILL SOME DIFFERENCE
CONCERNING THE TRACK OF THE SURFACE LOW. THIS WILL DETERMINE IF
SOUTHERN NEW JERSEY AND THE SOUTHERN HALF OF DELAWARE CAN GET INTO
THE WARM SECTOR BETWEEN 0900 UTC AND 1200 UTC THURSDAY. IF LOW
TOPPED CONVECTION CAN DEVELOP...WINDS COULD BECOME A PROBLEM. RIGHT
NOW...NO MODEL IS EXPLICITLY SHOWING THIS POTENTIAL...AS THE BEST
INSTABILITY LOOKS TO REMAIN OFFSHORE.

FINALLY...WINDS COULD BECOME A PROBLEM. THE FIRST THREAT WILL BE IF
CENTRAL AND SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY CAN GET INTO
THE WARM SECTOR. IF SO...40 KNOTS OF WIND WILL BE AVAILABLE AT 2000
FEET...AND THIS COULD RESULT IN NEAR WIND ADVISORY SOUTHERLY WIND
GUSTS. THIS POTENTIAL IS STILL A LONG SHOT...AS IT IS NOT CLEAR
WHETHER THESE AREAS CAN GET INTO THE WARM SECTOR.

THE SECOND THREAT COULD BE THURSDAY MORNING ALONG THE CENTRAL AND
NORTHERN NEW JERSEY COASTS. A 50 KNOT LOW LEVEL JET WILL BE IN THE
VICINITY DURING THIS TIME. SHOULD THE SURFACE LOW DEEPEN QUICKLY
(WHICH COULD HAPPEN GIVEN ITS PROXIMITY TO THE TROPOPAUSE
FOLD)...THE LOW LEVEL JET COULD AFFECT THE COAST. AGAIN...CONFIDENCE
IN THIS IS LOW.

THE SURFACE LOW PULLS OUT THURSDAY AFTERNOON...AND THE RAIN SHOULD
EXIT WITH IT. WEST TO NORTHWEST WINDS COULD BECOME GUSTY AS MODEL
SOUNDINGS SHOW 30 KNOTS OF WIND AT THE TOP OF THE INVERSION. THE
NEXT COLD FRONT ARRIVES THURSDAY NIGHT...AND SNOW SHOWERS LOOK
POSSIBLE AS THE MID LEVEL TROUGH LOOKS TO STEEPEN LAPSE RATES.

THE GRADIENT INCREASES FRIDAY...AND GUSTS TO 35 MPH ARE POSSIBLE IN
THE COLD AIR ADVECTION FRIDAY MORNING. THERE WERE NO SIGNIFICANT
CHANGES TO THE CURRENT FORECAST AFTER FRIDAY MORNING.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

REST OF TODAY...VFR CIGS AOA 10000 FT MOST OF THE AREA SPREADING
INTO NNJ AND THE POCONOS THIS AFTN. CIGS LOWERING RAPIDLY VERY
LATE IN THE DAY VCNTY KILG AS PCPN SPREADS ENE THRU DE/MD. LIGHT
WIND BECOMING S-SE THIS AFTN WITH GUSTS UNDER 10 KNOTS.

TONIGHT...VFR CIGS MAY BRIEFLY DEGRADE TO A PERIOD OF MVFR CIGS
WITH A LOW PROB OF 1-3SM IN R/S VCNTY KILG-KACY SOUTH BETWEEN 00Z-
05Z/10. THE MVFR CIGS LATE THIS MORNING IN SW VA WILL PROBABLY
SPREAD NE IN THE WAA PATTERN AND MOVE INTO AT LEAST A PTN OF OUR
REA EARLY THIS EVENING BEFORE MOVING ESE IN THE BL WIND FLOW.

THEREFORE...CLEARING FROM W TO E LATE. LIGHT WIND TRENDING W LATE.

TUESDAY...VFR. WEST TO NORTHWEST WINDS GUST TO 22 KNOTS FOR A
TIME FROM LATE MORNING THROUGH MID AFTERNOON...BEFORE DROPPING OFF
TOWARD SUNSET. KABE AND KRDG COULD SEE VFR CEILINGS AS MOISTURE
GETS TRAPPED UNDER THE INVERSION BEHIND THE FRONT...BUT MOST OTHER
PLACES SHOULD REMAIN SCATTERED.

PHL SPECIFIC...VFR CIGS AOA 10000 FT MAY LOWER TO 3500 FT AROUND
23Z AS SNOW ALOFT SPREADS NEWD TO THE VCNTY OF KPHL. LIGHT WIND
TRENDING TO TO S OR SE THIS AFTN. TONIGHT...A SHORT PRD OF MVFR
CIGS PROBABLE BETWEEN 00Z-05Z/10 WITH A LOW PROB OF 3SM IN SNOW.
CLEARING AFTER 06Z. LIGHT WIND TRENDING WEST LATE.

OUTLOOK...

VFR CONDITIONS ARE EXPECTED TUESDAY NIGHT AS HIGH PRESSURE SETTLES
OVER THE REGION  THE GRADIENT DROPS OFF IN THE EVENING...AND MOST
PLACES SHOULD SEE LIGHT AND VARIABLE WINDS. THE STRATOCUMULUS
TRAPPED UNDER THE INVERSION SHOULD DISSIPATE DURING THE EVENING...
WITH MAINLY HIGH CLOUDS OVERNIGHT.

AS THE SYSTEM OVER THE GULF OF MEXICO SLOWS AS IT MOVES NORTHEAST...
WEDNESDAY IS NOW LOOKING TO BE VFR FOR MOST LOCATIONS.  WITH DRY AIR
IN PLACE...HIGH CLOUDINESS IN THE MORNING WILL BE REPLACED BY VFR
CEILINGS IN THE AFTERNOON. IT IS POSSIBLE THAT KMIV AND KACY BECOME
MVFR BEFORE DARK...AS LOW LEVEL MOISTURE ON A SOUTHEAST FLOW GETS
TRAPPED UNDER A LOWERING INVERSION.

THE MAIN ACTION WILL OCCUR WEDNESDAY NIGHT AND THURSDAY MORNING.
STRONG LOW LEVEL WARM AIR ADVECTION WILL HELP RAIN BREAK OUT DURING
THE LATE EVENING HOURS...DURING WHICH TIME CEILINGS GENERALLY DROP
TO IFR LEVELS. ONCE CEILINGS DROP TO IFR...THEY SHOULD REMAIN THERE
THROUGH AT LEAST 1500 UTC THURSDAY.

AS A 50 KT LOW LEVEL JET APPROACHES FROM THE SOUTH...LOW WIND SHEAR
COULD BECOME A PROBLEM FOR TERMINALS SOUTH AND EAST OF KPHL BETWEEN
0600 UTC THURSDAY AND 1500 THURSDAY. DEPENDING ON THE TRACK OF THE
SURFACE LOW...IT IS POSSIBLE THAT PORTIONS OF DELAWARE AND SOUTHERN
NEW JERSEY MAY GET INTO THE WARM SECTOR. IF THIS OCCURS...SOUTHERLY
WINDS COULD GUST TO 30 KNOTS AT KACY AND KMIV FOR A TIME DURING THIS
PERIOD.

AS THE SURFACE LOW MOVES NORTHEAST OF THE REGION THURSDAY MORNING...
CONDITIONS WILL GRADUALLY IMPROVE DURING THE DAY...POSSIBLY BECOMING
VFR AFTER 1800 UTC. AS WINDS SHIFT TO THE WEST...MODEL SOUNDINGS
SUGGEST GUSTS TO 25 KNOTS ARE POSSIBLE LATER IN THE MORNING AND
DURING THE AFTERNOON.

A COLD FRONT WILL CROSS THE REGION THURSDAY NIGHT. THE SYSTEM LOOKS
DRY...AND RIGHT NOW VFR CONDITIONS ARE EXPECTED. BEHIND THE FRONT
VFR CONDITIONS ARE EXPECTED FRIDAY. WEST WINDS COULD GUST TO 30
KNOTS AS THE PRESSURE GRADIENT TIGHTENS.

&&

.MARINE...
THIS AFTERNOON THROUGH MOST OF TONIGHT...NO HEADLINE. LIGHT WIND
WITH SEAS LESS THAN 3 FT. HAVE INCREASED THE PROBABILITY OF PCPN TO
THE DE WATERS AND FAR S NJ WATERS FOR THE PERIOD BETWEEN 5 PM AND
MIDNIGHT. RAIN TO START POSSIBLY CHANGING TO SNOW FOR A SHORT
TIME THIS EVENING WHEN PCPN FALLS HEAVY ENOUGH.

TUESDAY...FORESEE A POSSIBLE SCA HEADLINE FOR WNW WINDS OCNLY GUSTING
22 TO 25 KTS. MAY ISSUE AT 315 PM. THE BEST RISK DURING THE DAYLIGHT
HRS IS ACROSS THE CENTRAL NJ WATERS AND THEN IT MAY SHIFT SWD TO
THE DE WATERS TWD EVENING?

OUTLOOK...

THE GRADIENT SLACKENS CONSIDERABLY TUESDAY EVENING...AND MODEL
SOUNDINGS SUGGEST 15 KNOT WINDS IN THE EVENING...DROPPING AFTER
MIDNIGHT. THE WIND DIRECTION WILL BACK TO THE SOUTH AS WEAK SURFACE
HIGH PRESSURE GETS OFFSHORE.

AS THE HIGH GETS FURTHER OFFSHORE WEDNESDAY MORNING...AND A WARM
FRONT APPROACHES FROM THE SOUTHWEST....THE GRADIENT FLOW INCREASES
ENOUGH SO THAT SOUTHEAST WINDS GUSTS COULD APPROACH SMALL CRAFT
LEVELS BY LATE AFTERNOON. THE SOUTHEAST FETCH COULD ALSO ALLOW SEAS
TO GET TO NEAR 5 FEET ON THE SOUTHERN OCEAN WATERS BY DARK.

LOW PRESSURE DEEPENING AS IT TRACKS NORTHEAST TOWARD THE WATERS WILL
CAUSE THE GRADIENT FLOW TO INCREASE. THERE IS STILL SOME MODEL
DIFFERENCES CONCERNING THE TRACK OF THE LOW...AND THIS WILL HAVE
SOME BEARING ON WIND DIRECTIONS AND ULTIMATELY WIND SPEEDS. THE
STRONGEST WINDS SHOULD OCCUR AFTER MIDNIGHT...AND MORE LIKELY TOWARD
DAYBREAK...AS THE GRADIENT TIGHTENS MORE.

RIGHT NOW...IT APPEARS AS THOUGH THE SURFACE LOW WILL TRACK JUST
SOUTH OF THE WATERS...KEEPING MOST OF THE WATERS IN AN EASTERLY
FLOW. IF THIS OCCURS...WINDS PROBABLY DO NOT REACH GALE ON THE FRONT
SIDE OF THE SYSTEM...AT LEAST THROUGH DAYBREAK THURSDAY. THERE IS A
CHANCE THAT PORTIONS OF THE DELAWARE AND SOUTHERN NEW JERSEY COASTS
COULD GET INTO THE WARM SECTOR. IF THIS OCCUR...SOUTHERLY WINDS
MIXING THROUGH A DEEPER LAYER COULD RESULT IN A PERIOD OF GALE FORCE
GUSTS. THIS SEEMS TO BE A LONG SHOT AT THIS TIME...BUT AGAIN THE
TRACK OF THE LOW WILL DETERMINE IF/WHEN THIS HAPPENS.

AS THE LOW COMES ASTRIDE OF THE SOUTHERN NEW JERSEY COAST...THERE IS
A WIND OF OPPORTUNITY FOR EASTERLY WINDS TO GUSTS TO GALE FORCE
ALONG THE NORTHERN OCEAN WATERS...AS THE LOW CONTINUES TO DEEPEN.
THIS IS SUPPORTED BY A POSSIBLE 50 KNOT LOW LEVEL EASTERLY JET.
SINCE THE TRACK OF THE LOW IS STILL INDETERMINATE...THE CONFIDENCE
THAT THIS WILL OCCUR IS LOW.

IN ANY EVENT...AS THE LOW GETS FURTHER AWAY...SMALL CRAFT WINDS AND
SEAS ARE EXPECTED IN THE WEST NORTHWEST FLOW. A COLD FRONT CROSSING
THE WATERS THURSDAY NIGHT WILL ALLOW THE DEPTH OF THE MIXED LAYER TO
INCREASE. THE COMBINATION OF COLD AIR ADVECTION...A TIGHTENING
GRADIENT AND 40 KNOTS AT THE TOP OF THE INVERSION COULD ALLOW FOR A
PERIOD OF GALE FORCE WINDS FRIDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HAYES
NEAR TERM...DRAG  1041A
SHORT TERM...NIERENBERG
LONG TERM...HAYES
AVIATION...DRAG/HAYES 1041A
MARINE...DRAG/HAYES 1041A
Hazardous weather outlook, Jan 9, 9:47 AM EST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
947 AM EST MON JAN 9 2012

NJZ001-007-026-PAZ054-055-060>062-101500-
SUSSEX-WARREN-COASTAL OCEAN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
947 AM EST MON JAN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-101500-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
947 AM EST MON JAN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GALE FORCE WIND GUSTS ARE POSSIBLE THURSDAY MORNING AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ008>010-012-015>019-PAZ067>071-101500-
NEW CASTLE-CECIL-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
947 AM EST MON JAN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY RAIN COULD RESULT IN POSSIBLE SMALL STREAM FLOODING
WEDNESDAY NIGHT AND THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ021>025-101500-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
947 AM EST MON JAN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PRECIPITATION...STARTING AS RAIN LATE TODAY MAY CHANGE TO A PERIOD
OF WET SNOW. ACCUMULATIONS ..IF.. ANY SHOULD BE CONFINED MOSTLY TO
GRASSY SURFACES AND CARS AND LESS THAN ONE HALF INCH...PRIMARILY
BETWEEN 7 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ013-014-020-027-101500-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-SOUTHEASTERN BURLINGTON-
947 AM EST MON JAN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DRAG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter weather. Local standard time, as filed.

Winter Weather, Delaware Beaches

When
January 9, 2:00 PM EST to 9:00 PM EST
Where
Delaware Beaches forecast zone
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Winter Weather, Inland Sussex

When
January 9, 2:00 PM EST to 9:00 PM EST
Where
Inland Sussex forecast zone
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Winter Weather, Kent

When
January 9, 3:00 PM EST to 8:00 PM EST
Where
Kent forecast zone
Reported by
Mesonet
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2012Every state in 2012This day in weather historyWarnings in Delaware, January 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 360663, 360664, 360665.